New to the DrugAbuse.com Forums?Join or

Tranxene

Discussion in 'Prescription Drugs' started by kujimo, Mar 5, 2018.

  1. kujimo

    kujimo Member

    Hello.
    I was put on tranxene 20+ years ago. By a doctor that recently retired. My new doctor informed me recently of exactly what I have been taking. I did take the generic which is clorazepate.
    Over the years I lowered the dose myself. Because I wanted to use the least amount that was effective. So for 20 years I have taken one 3.75 mg tab daily.. Half in the Am and half in the pm..
    The doctor told me to cut out the morning dose.. I had come home and read up on what this medication is , and I was shocked and frightened. So I cut it by a 1/4th. Taking 1/4 three times a day.. For a total of 2.8125 daily. Thinking If I split it in three doses I could cut out the middle next. Then read more about it..More info leaves me more confused as to how to taper ..
    I had a very bad first two weeks. tremors, sweating , intestinal problems , some shaking ..
    Then I started to feel ok.
    Now I am afraid to lower the dose. Having read all the horrendous side effects.
    Anyone have any experience coming off this medication? Its a benzo. Something I was totally unaware of. And now have read so much I am terrified.
    Anyone have any info? I would greatly appreciate it..
    I plan ot taper .Never cut so much again. But info on how much of that would help also.

    Thank you for any info anyone can give me.
  2. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @kujimo hello and welcome. i am not familiar with tapering or that medication... it's probably best to get your advice from a professional though... each person is different, so what happens for one person tapering could affect you completely different.

    educating yourself is good... can help you sort of know what to expect, but again, realize side effects do differ for each person. also it's ok to take time to taper... meaning, you don't have to rush the process... but i def suggest doing this with some guidance from a dr......